MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400404S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, the powerflex pro balloon catheter was inserted and inflated, however it ruptured approximately at its rated burst pressure during its initial inflation.There was no patient injury.The target lesion is the superficial femoral artery (sfa) with mild tortuosity, severe calcification, and ninety percent stenosis.There was no difficulty noted to the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.The catheter has never been in an acute bend.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 17731303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis, the reported ¿balloon-burst - at/below rbp¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics (90% stenosis, severe calcification, mild vessel tortuosity) may have contributed to the reported event.According to the safety information in the instructions for use (ifu), which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During use, the powerflex pro balloon catheter rupture was inserted and inflated.However it ruptured approximately at its rated balloon pressure during its initial inflation.There was no patient injury.The target lesion is the superficial femoral artery (sfa) with mild tortuosity, severely calcified and ninety percent stenosis.There were no difficulty noted to the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device was discarded in the hospital.No other information was provided.

Brand Name
POWERFLEXPRO 4MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9194647
Report Number9616099-2019-03281
Device Sequence Number11232402
Product Code LIT
UDI-Device Identifier20705032059142
UDI-Public20705032059142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number4400404S
Device Catalogue Number4400404S
Device Lot Number17731303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1